Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 217, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2012, 6:55 PM CDT for Lauderdale County, Tennessee; Mississippi County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2012, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 3, 2012, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 61 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354
WUUS54 KMEG 032355
SVRMEG
ARC093-TNC097-040030-
/O.NEW.KMEG.SV.W.0217.120603T2355Z-120604T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 730 PM CDT
* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ASHPORT...
OR 10 MILES EAST OF LUXORA...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3576 8945 3571 8980 3584 8984 3591 8965
3591 8964 3592 8962 3593 8959 3593 8957
TIME...MOT...LOC 2356Z 245DEG 21KT 3578 8975
$$
BORGHOFF2 follow-up statements
805
WWUS54 KMEG 040015
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
715 PM CDT SUN JUN 3 2012
ARC093-040026-
/O.CAN.KMEG.SV.W.0217.000000T0000Z-120604T0030Z/
MISSISSIPPI AR-
715 PM CDT SUN JUN 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MISSISSIPPI
COUNTY IS CANCELLED...
AT 716 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3593 8957 3576 8945 3574 8966 3585 8971
3588 8968 3588 8966 3591 8963 3593 8959
TIME...MOT...LOC 0016Z 246DEG 22KT 3583 8961
$$
TNC097-040030-
/O.CON.KMEG.SV.W.0217.000000T0000Z-120604T0030Z/
LAUDERDALE TN-
715 PM CDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL LAUDERDALE COUNTY...
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ARP...OR 7 MILES NORTHWEST OF RIPLEY...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDITH...
FLIPPIN...LIGHTFOOT AND ARP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3593 8957 3576 8945 3574 8966 3585 8971
3588 8968 3588 8966 3591 8963 3593 8959
TIME...MOT...LOC 0016Z 246DEG 22KT 3583 8961
$$
BORGHOFF780
WWUS54 KMEG 040023 RRA
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
723 PM CDT SUN JUN 3 2012
TNC097-040034-
/O.EXP.KMEG.SV.W.0217.000000T0000Z-120604T0030Z/
LAUDERDALE TN-
723 PM CDT SUN JUN 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAUDERDALE COUNTY WILL
EXPIRE AT 730 PM CDT...
AT 724 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3593 8957 3576 8945 3574 8966 3585 8971
3588 8968 3588 8966 3591 8963 3593 8959
TIME...MOT...LOC 0024Z 246DEG 22KT 3585 8955
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:45 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 3, 6:45 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 645 PM CDT SUN JUN 3 2012 .DISCUSSION... UPDATED FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 348 PM CDT SUN JUN 3 2012/ DISCUSSION...FORECAST FOCUS ON CONVECTIVE POTENTIAL THROUGH TUESDAY. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. CONVECTIVE TRENDS ARE BEING CLOSELY MONITORED THIS AFTERNOON FOR POSSIBLE RAPID REDEVELOPMENT OF THUNDERSTORMS OVER NORTHERN ARKANSAS. MCV INDUCED OUTFLOWS AND THE SYNOPTIC WARM FRONT HAVE LED TO STRONG DIFFERENTIAL HEATING OVER THIS REGION WITH MID 90S ACROSS MUCH OF ARKANSAS BENEATH VERY STEEP MID LEVEL LAPSE RATES ASSOCIATED WITH EML. ALTHOUGH CAPPED...THIS HAS LED TO EXTREMELY UNSTABLE CONDITIONS TO THE SOUTH OF THE FRONT WITH MLCAPE VALUES IN EXCESS OF 3500-4000 J/KG AND SBLI VALUES OF -10C. WITH BACKED FLOW NORTH OF THE BOUNDARY...THE MAGNITUDE OF SHEAR IS GREATER NORTH BUT INSTABILITY IS CONSIDERABLY LOWER. APPEARS THE BEST CHANCE FOR STORMS WILL BE ALONG THIS BOUNDARY WHERE INSTABILITY /UNCAPPED/ AND SHEAR ARE BEST JUXTAPOSED ACROSS NORTHERN ARKANSAS...WITH THE THREAT FOR VERY LARGE HAIL INITIALLY... THEN BECOMING A DAMAGING WIND THREAT WITH TIME AS STORMS CONGEAL INTO A FORWARD PROPAGATING MCS. THIS MCS WOULD THEN RAKE ACROSS THE NORTHERN AND CENTRAL PORTIONS OF THE MIDSOUTH - NAMELY SERN MO/NERN AR/WRN TN/FAR NRN MS LATER THIS EVENING AND OVERNIGHT. RAISED POPS IN THESE AREAS TO 70 PCT. THE MCS MAY STILL BE ONGOING MONDAY MORNING ACROSS THE EASTERN AREAS. REMAINING UNCERTAINTY ABOUT TONIGHT/S CONVECTIVE EVOLUTION AMPLIFIES THE UNCERTAINTY FOR MONDAY. ATTM IT LOOKS LIKE RETURN FLOW BEHIND THE MORNING MCS SHOULD ALLOW THE ATMOSPHERE TO RECOVER QUICKLY...WITH STRONG HEATING EXPECTED AND TEMPERATURES RISING BACK INTO THE 90S. ADDITIONAL SCATTERED DEVELOPMENT IS PROBABLE THROUGH THE DAY ALONG ANY BOUNDARIES LEFT OVER FROM TONIGHT AND NEAR THE SYNOPTIC FRONT IN THE PRESENCE OF 3000+ J/KG CAPE. WIND SHEAR AGAIN IS RATHER WEAK SO MULTICELLULAR CLUSTERS CAPABLE OF WIND DAMAGE APPEARS TO BE THE MAIN THREAT. A TROUGH WILL BEGIN TO DIG DOWN THE EAST COAST...FORCING THE SYNOPTIC FRONT FURTHER SOUTH FOR MONDAY NIGHT AND TUESDAY. THUS...CONTINUED TO TAPER OFF POPS FROM NORTH TO SOUTH DURING THIS TIME. LONG TERM...WEDNESDAY THROUGH SUNDAY. MODELS REMAIN AT ODDS WITH HOW FAR SOUTH TO TAKE THE FRONT THROUGH EARLY NEXT WEEK. THE ECMWF IS THE ONLY REMAINING MODEL TO KEEP MENTIONABLE POPS ACROSS NORTHERN MISSISSIPPI DURING THIS TIME WITH THE NAM/DGEX/GFS/GEM ALL INDICATING A DRIER NORTHEAST FLOW. SEEMS THE CONSENSUS WITH SURROUNDING OFFICES WAS TO REMOVE POPS FOR MUCH OF THE LONG TERM BUT WOULD NOT BE SURPRISED TO SEE THE ECMWF PAN OUT...ESPECIALLY GIVEN THE TIME OF YEAR. A LARGE RIDGE LOOKS TO BUILD OVER THE CENTRAL U.S. FOR LATE WEEK AND NEXT WEEKEND. THIS WILL BRING INCREASING TEMPERATURES THROUGH AT LEAST SATURDAY...HOWEVER BOTH THE GFS AND ECMWF SHOW INCREASING TROPICAL MOISTURE BY NEXT SUNDAY WITH LOWER 925 MB TEMPS ADVECTING WITH IT NORTHWARD INTO MISSISSIPPI. INTRODUCED A SLIGHT CHANCE FOR STORMS OVER NORTHERN MISSISSIPPI SUNDAY. BORGHOFF && .AVIATION... 00Z TAF CYCLE NUMEROUS TSRAS HAVE DEVELOPED OVER THE PAST COUPLE OF HOURS NEAR A WARM FRONT STRETCHED ACROSS NORTHERN ARKANSAS. EXPECT THESE STORMS TO CONGEAL INTO AN MCS THAT WILL TRACK ACROSS THE MIDSOUTH THIS EVENING. ADDED TEMPOS FOR TSRAS AT ALL TAF SITES THIS EVENING. THE QUESTION THEN BECOMES WHAT HAPPENS LATER TONIGHT. RAPID UPDATE MODELS STILL SHOW REDEVELOPMENT STARTING AFT 04/08Z ACROSS THE MIDSOUTH DESPITE THE MCS MOVING THROUGH THIS EVENING. FOR NOW KEPT THE TEMPOS IN PLACE AT ALL SITES FOR LATER TONIGHT. ATTM NOT CONFIDENT IN TSRA CHANCES OR TIMING DURING THE DAY ON MONDAY SO LEFT OUT MENTION FOR NOW THOUGH THIS WILL BE REVISITED. EXPECT GENERALLY VFR CONDS THROUGH THE PERIOD OUTSIDE OF TSRAS. LIGHT SOUTH OR VARIABLE WINDS OUTSIDE OF TSRAS OVERNIGHT BECOMING WSW AT 8-10 KTS AFT 04/13Z. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 73 91 71 87 / 70 50 40 10 MKL 68 87 64 85 / 70 60 30 10 JBR 70 92 66 87 / 70 50 20 10 TUP 71 89 69 87 / 60 50 50 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 3, 3:56 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 356 PM CDT SUN JUN 3 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 356 PM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN ARKANSAS EARLY THIS EVENING...CONGEAL INTO A THUNDERSTORM COMPLEX...AND PUSH ACROSS THE MIDSOUTH TONIGHT. DAMAGING WIND IS THE MAIN THREAT...WITH LARGE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHEAST OF A LINE FROM JONESBORO...TO MEMPHIS...AND TUPELO ON MONDAY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY MORNING ACROSS NORTHERN MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON MONDAY. BORGHOFF
In the hours before
Special weather statement, Jun 3, 2:01 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
201 PM CDT SUN JUN 3 2012
MSZ024-031930-
MONROE MS-
201 PM CDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...
NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF AMORY AT 201 PM CDT...
MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR AMORY...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3387 8822 3386 8823 3397 8858 3409 8849
3409 8839 3405 8820
TIME...MOT...LOC 1901Z 290DEG 34KT 3402 8843
RRHSpecial weather statement, Jun 3, 2:20 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CDT SUN JUN 3 2012
MSZ017-024-031945-
MONROE MS-ITAWAMBA MS-
220 PM CDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
EXTREME SOUTH CENTRAL ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 12 MILES SOUTH OF SMITHVILLE AT 221 PM
CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA AND MONROE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3381 8823 3378 8824 3385 8860 3410 8837
3409 8820
TIME...MOT...LOC 1921Z 280DEG 21KT 3389 8834
RRHLocal storm report, Jun 3, 3:16 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
316 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD GLEN 34.87N 88.50W
06/03/2012 ALCORN MS TRAINED SPOTTER
FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
TORNADO NEAR GLEN.
&&
MRMLocal storm report, Jun 3, 3:59 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD GLEN 34.87N 88.50W
06/03/2012 ALCORN MS TRAINED SPOTTER
FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
TORNADO NEAR GLEN.
0130 PM HAIL W GLEN 34.87N 88.50W
06/03/2012 E0.50 INCH ALCORN MS AMATEUR RADIO
PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:45 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 30 min |
| Jun 3, 6:48 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.